MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERHICKMAN CV CATHETER, POLYURETHANE DUAL-LUMEN, 9.5F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 POWERHICKMAN CV CATHETER, POLYURETHANE DUAL-LUMEN, 9.5F; CHRONIC CATHETERS
Model Number 0805910
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, a photo is provided for a review.The investigation of the reported event is currently underway.(expiry date: 03/2021).Device pending return.
 
Event or Problem Description
It was reported that prior to a catheter placement, the device package allegedly torn.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: one power hickman catheter and two electronic photos were returned for evaluation, gross visual evaluation was performed.An evaluation of the sample evaluation photos and two electronic photos by the manufacturing site was performed.The reported issue cannot be confirmed from the photo review as the complaint comments states that it is unknown whether the provided photo is associated with this complaint.Based on the sample evaluation, the investigation is confirmed for the reported breach in sterile barrier issue as a cut through the packaging label was noted.Based on the manufacturing site evaluation, a closer view of the pouch tyvek reveals a black line in a circle oval shape to easy identification of the affected area.A cut is visible within this section.The cut appears to be caused by a sharp instrument and is located just at the printed artwork depicting the power hickman single lumen.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2021), g3.H11: h6 (method, result and conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
POWERHICKMAN CV CATHETER, POLYURETHANE DUAL-LUMEN, 9.5F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10740407
Report Number3006260740-2020-20260
Device Sequence Number11559600
Product Code LJS
UDI-Device Identifier00801741036682
UDI-Public(01)00801741036682
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0805910
Device Catalogue Number0805910
Device Lot NumberREDU0511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;